Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 18, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 7, 2012, 3:58 PM CDT for Fisher County, Jones County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2012, 3:58 PM CDT (20:58 UTC)
- Expired
- Apr 7, 2012, 4:45 PM CDT
- In force
- 47 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Fisher County, TX, Jones County, TX
The radar
The Dyess AFB radar (KDYX), 80 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 3:01 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
665
WUUS54 KSJT 072058
SVRSJT
TXC151-253-072145-
/O.NEW.KSJT.SV.W.0018.120407T2058Z-120407T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
358 PM CDT SAT APR 7 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL FISHER COUNTY IN WEST CENTRAL TEXAS...
WEST CENTRAL JONES COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 445 PM CDT
* AT 355 PM CDT...A SEVERE THUNDERSTORM WAS 9 MILES SOUTHWEST OF
NEINDA...OR 15 MILES SOUTH OF HAMLIN...MOVING SOUTHEAST AT 10 MPH.
TRAINED WEATHER SPOTTERS REPORTED PING PONG SIZE HAIL AND WINDS UP
TO 60 MPH.
STORM HAZARDS INCLUDE...
GOLF BALL SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
NUMEROUS VEHICLE DENTS...
MODERATE TO SIGNIFICANT ROOF AND PLASTIC SIGN DAMAGE...
SOME EXPOSED HOME AND VEHICLE WINDOWS WILL CRACK OR BREAK...
INJURY TO UNPROTECTED PEOPLE AND ANIMALS...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
EASTERN FISHER AND WESTERN JONES COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3278 9995 3270 10000 3265 10005 3272 10024
3273 10024 3284 10012
TIME...MOT...LOC 2057Z 307DEG 10KT 3267 10016
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:25 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 7, 2:25 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 225 PM CDT SAT APR 7 2012 .SHORT TERM... MAIN CONCERN FOR THIS AFTERNOON AND EARLY EVENING IS THE DEVELOPMENT OF SEVERE STORMS ALONG THE FRONTAL BOUNDARY. IN FACT...ONE STORM HAS DEVELOPED NORTHWEST OF ABILENE. EXPECT A FEW OF THESE TO BECOME SEVERE THIS AFTERNOON. AS THE FRONTAL BOUNDARY SLIDES SOUTHEAST SO WILL THE STORMS. THE STORM HAS DEVELOPED IN A REGION OF 3000 J/KG CAPE VALUES. THE MAIN THREATS SHOULD BE LARGE HAIL AND DAMAGING WINDS. COULD SEE A FEW MORE STORMS REDEVELOP TOMORROW AFTERNOON AS THE FRONT RETURNS NORTH AS A WARM FRONT. ONE OR TWO STORMS COULD APPROACH SEVERE LIMITS. .LONG TERM... BEYOND SUNDAY NIGHT WILL FEATURE A FEW COLD FRONTS AND DRYLINES MOVING INTO...OUT OF...AND ACROSS THE AREA. MEANWHILE...MOISTURE FROM THE GULF WILL BE PLENTIFUL. WHAT THIS MEANS...WE'LL HAVE CHANCES FOR MORE RAIN ACROSS THE AREA THROUGH NEXT SATURDAY. COULD SEE A FEW SHOWERS OR STORMS REDEVELOP TOMORROW EVENING IN THE BIG COUNTRY AS THE FRONT RETURNS AS A WARM FRONT. COULD SEE ANOTHER SHOT OF STORMS ACROSS THE NORTHERN BIG COUNTRY MONDAY NIGHT INTO TUESDAY AS THE NEXT FRONT PUSHES ACROSS THE RED RIVER. A FEW COULD BECOME SEVERE AS FLOW ALOFT STRENGTHENS. WITH A WEAK RIDGE IN PLACE...THE UPPER LEVEL NORTHWESTERLY FLOW PATTERN WOULD ALLOW STORMS THAT DO FORM ALONG THE FRONT INTO HASKELL AND THROCKMORTON COUNTIES MONDAY NIGHT INTO TUESDAY MORNING. HAVE INSERTED 30 POPS ACROSS THAT REGION WITH POPS DROPPING OFF INTO THE TEENS ACROSS THE SOUTH. MAY SEE ANOTHER SHOT OF STORMS ACROSS THE EASTERN PORTIONS OF WC TX ON WED AS MOISTURE FROM THE GULF SURGES NORTHWARD INTO THE REGION AND INTERACTS WITH WARM THE FRONTAL ZONE. THE NEXT APPROACHING DEEP UPPER TROUGH WILL RESULT IN THE UPPER FLOW BECOMING SOUTHWEST BY THURSDAY ACROSS WC TX. THIS CHANGE IN THE UPPER FLOW PATTERN WILL ENABLE THE LOW LEVEL FLOW TO PUMP PLENTY OF LOW LEVEL MOISTURE INTO WC TX THROUGH THE REST OF THE WEEK AS LEE SURFACE TROUGHING DEVELOPS ACROSS THE FRONT RANGE OF THE ROCKIES. ADDED SOME SLIGHT CHANCE POPS FOR THURSDAY AND FRIDAY EVENINGS AS DRYLINE STORMS ARE POSSIBLE ACROSS WC TX. MODELS PROG THE LARGE SCALE UPPER TROUGH AND ASSOCIATED PACIFIC FRONTAL BOUNDARY SPREADING STORMS ACROSS WC TX SATURDAY INTO SUNDAY. HAVE INCLUDED POPS TO SHOW THIS BUT WITH SO MUCH UNCERTAINTY IN THE LONG RANGE WILL LIKELY SEE MANY ADJUSTMENTS MADE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 57 73 58 83 61 / 60 30 30 10 10 SAN ANGELO 61 76 56 85 59 / 60 30 20 10 10 JUNCTION 61 77 56 84 61 / 30 20 20 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07/26
Hazardous weather outlook, Apr 7, 2:29 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 229 PM CDT SAT APR 7 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-081930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 229 PM CDT SAT APR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT WILL MOVE INTO THE BIG COUNTRY THIS AFTERNOON...AND SPREAD SOUTH INTO THE CONCHO VALLEY AND HEARTLAND THIS EVENING. THUNDERSTORMS WILL BE MORE WIDESPREAD AS THE COLD FRONT APPROACHES. A FEW OF THESE STORMS WILL REACH SEVERE LEVELS...WITH LARGE HAIL AS THE PRIMARY IMPACT. IN ADDITION...DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED STORMS WILL AGAIN BE POSSIBLE SUNDAY INTO MONDAY ACROSS WEST CENTRAL TEXAS. AGAIN...A FEW OF THESE STORMS WILL AGAIN BE POSSIBLE...WITH LARGE HAIL AS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS THE BIG COUNTRY THIS AFTERNOON...AND MAY BE REQUESTED ACROSS THE CONCHO VALLEY AND HEARTLAND THIS EVENING.
In the hours before
Local storm report, Apr 7, 3:23 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
323 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 5 S HAMLIN 32.81N 100.13W
04/07/2012 E1.75 INCH JONES TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1200080
HGLocal storm report, Apr 7, 3:34 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
334 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 5 S NEINDA 32.72N 100.09W
04/07/2012 E1.50 INCH JONES TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1200081
HGThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:48 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 42 min |
| Apr 7, 3:25 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 50 min |
| Apr 7, 4:06 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 39 min |
| Apr 7, 4:30 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 45 min |
| Apr 7, 4:35 PM CDT | Special Weather Statement | SJT | Jones | 40 min |
| Apr 7, 4:42 PM CDT | Tornado Warning | SJT | Sterling | 33 min |
| Apr 7, 4:46 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 44 min |
| Apr 7, 5:11 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 49 min |
| Apr 7, 5:15 PM CDT | Tornado Warning | SJT | Sterling | 30 min |
| Apr 7, 5:29 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 46 min |
| Apr 7, 5:58 PM CDT | Tornado Warning | SJT | Sterling | 32 min |
| Apr 7, 6:00 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 45 min |
| Apr 7, 6:03 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 42 min |
| Apr 7, 6:17 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Nolan, Taylor | 43 min |
| Apr 7, 6:33 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 42 min |
| Apr 7, 6:50 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 40 min |
| Apr 7, 6:54 PM CDT | Areal Flood Advisory | SJT | Taylor | 111 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.